Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Red spot on upper outer thigh, numb, very itchy sensation around the spot, overweight. What is this rash?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
my 54 year old sister has a palm sized red spot on the upper outer thigh - the spot is not hot but kind of numb and the area all around the spot itches like crazy and no amount of scratching stops it. It comes and goes - every couple of weeks. She is on no medication but is about 40 lbs overweight.
Posted Tue, 8 May 2012 in Skin Hair and Nails
Answered by Dr. Sujeet N Charugulla 33 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The skin lesion that you have described for your sister would need a clinical review as soon as possible. The numbness would have to be correlated with the dermatome distribution of the peripheral nerve in the vicinity. Itching is due to the release of histamine due to the surrounding inflammation.

You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

The reason for the lesion will come clear with the dermatologist. She would need some anti-inflammatory ointment/tablets, antihistaminic and other drugs on prescription.

Recurring lesions is another reason why I said as soon as possible for her appointment. Also work out a plan for a healthy weight reduction in the long term.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor